Non-Manipulable Division Rules in Claim Problems and Generalizations
AbstractThis paper studies the problem of allocating divisible resources among agents based on their characteristics. A simple example is the bankruptcy problem, which allocates the liquidation value of a bankrupted firm to creditors based on their claims. By allowing agents' characteristics to be multi-dimensional and varying the meaning of variables in the model, our model subsumes a number of existing and new alloca- tion problems, such as the problems of cost sharing, social choice under transferable utilities, income redistribution, bankruptcy with multiple assets, probability updat- ing, and probability aggregation. We characterize allocation rules under which no group of agents can increase the total amount they receive by transferring their characteristics within the group. A number of existing and new results in specific problems are obtained as corollaries.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by University of Kansas, Department of Economics in its series WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS with number 200307.
Length: 30 pages
Date of creation: Dec 2003
Date of revision: Aug 2005
Publication status: Forthcoming in Journal of Economic Theory
Reallocation-proofness; proportional rule; no advantageous reallocation; manipulation via merging or splitting.;
Other versions of this item:
- Ju, Biung-Ghi & Miyagawa, Eiichi & Sakai, Toyotaka, 2007. "Non-manipulable division rules in claim problems and generalizations," Journal of Economic Theory, Elsevier, vol. 132(1), pages 1-26, January.
- C71 - Mathematical and Quantitative Methods - - Game Theory and Bargaining Theory - - - Cooperative Games
- D30 - Microeconomics - - Distribution - - - General
- D63 - Microeconomics - - Welfare Economics - - - Equity, Justice, Inequality, and Other Normative Criteria and Measurement
- D71 - Microeconomics - - Analysis of Collective Decision-Making - - - Social Choice; Clubs; Committees; Associations
- H26 - Public Economics - - Taxation, Subsidies, and Revenue - - - Tax Evasion
This paper has been announced in the following NEP Reports:
- NEP-ALL-2005-04-30 (All new papers)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Thomson, W., 1996. "Consistent Allocation Rules," RCER Working Papers 418, University of Rochester - Center for Economic Research (RCER).
- Ju, Biung-Ghi, 2013.
"Coalitional manipulation on networks,"
Journal of Economic Theory,
Elsevier, vol. 148(2), pages 627-662.
- Biung-Ghi Ju, 2004. "Coalitional Manipulation on Networks," WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS 200410, University of Kansas, Department of Economics, revised Aug 2004.
- Rubinstein, Ariel & Fishburn, Peter C., 1986. "Algebraic aggregation theory," Journal of Economic Theory, Elsevier, vol. 38(1), pages 63-77, February.
- Moulin, Herve, 2002.
"Axiomatic cost and surplus sharing,"
Handbook of Social Choice and Welfare,
in: K. J. Arrow & A. K. Sen & K. Suzumura (ed.), Handbook of Social Choice and Welfare, edition 1, volume 1, chapter 6, pages 289-357
- M. Angeles de Frutos, 1999. "Coalitional manipulations in a bankruptcy problem," Review of Economic Design, Springer, vol. 4(3), pages 255-272.
- Herrero, Carmen & Maschler, Michael & Villar, Antonio, 1999.
"Individual rights and collective responsibility: the rights-egalitarian solution,"
Mathematical Social Sciences,
Elsevier, vol. 37(1), pages 59-77, January.
- Antonio Villar Notario & Carmen Herrero Blanco & Michael Maschler, 1996. "Individual rights and collective responsibility: The rights-egalitarian solution," Working Papers. Serie AD 1996-04, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
- O'Neill, Barry, 1982. "A problem of rights arbitration from the Talmud," Mathematical Social Sciences, Elsevier, vol. 2(4), pages 345-371, June.
- Aumann, Robert J. & Maschler, Michael, 1985. "Game theoretic analysis of a bankruptcy problem from the Talmud," Journal of Economic Theory, Elsevier, vol. 36(2), pages 195-213, August.
- Moulin, Herve & Shenker, Scott, 1992. "Serial Cost Sharing," Econometrica, Econometric Society, vol. 60(5), pages 1009-37, September.
- Biung-Ghi Ju, 2003. "Manipulation via merging and splitting in claims problems," Review of Economic Design, Springer, vol. 8(2), pages 205-215, October.
- Chambers, Christopher P. & Thomson, William, 2002. "Group order preservation and the proportional rule for the adjudication of conflicting claims," Mathematical Social Sciences, Elsevier, vol. 44(3), pages 235-252, December.
- Moulin Herve, 1984.
"Egalitarianisme and utilitarianism in quasi-linear bargaining,"
CEPREMAP Working Papers (Couverture Orange)
- Moulin, Herve, 1985. "Egalitarianism and Utilitarianism in Quasi-linear Bargaining," Econometrica, Econometric Society, vol. 53(1), pages 49-67, January.
- Gilboa Itzhak & Schmeidler David, 1993.
"Updating Ambiguous Beliefs,"
Journal of Economic Theory,
Elsevier, vol. 59(1), pages 33-49, February.
- Bergantinos, Gustavo & Vidal-Puga, Juan J., 2004.
"Additive rules in bankruptcy problems and other related problems,"
Mathematical Social Sciences,
Elsevier, vol. 47(1), pages 87-101, January.
- Gustavo Bergantiños & Juan Vidal-Puga, 2003. "Additive rules in bankruptcy problems and other related problems," Game Theory and Information 0304001, EconWPA.
- Thomson, William, 2003. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: a survey," Mathematical Social Sciences, Elsevier, vol. 45(3), pages 249-297, July.
- Chun, Youngsub, 1988. "The proportional solution for rights problems," Mathematical Social Sciences, Elsevier, vol. 15(3), pages 231-246, June.
- Hervé Moulin, 2000. "Priority Rules and Other Asymmetric Rationing Methods," Econometrica, Econometric Society, vol. 68(3), pages 643-684, May.
- Majumdar, Dipjyoti, 2004. "An axiomatic characterization of Bayes' Rule," Mathematical Social Sciences, Elsevier, vol. 47(3), pages 261-273, May.
This item has more than 25 citations. To prevent cluttering this page, these citations are listed on a separate page. reading list or among the top items on IDEAS.Access and download statisticsgeneral information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Jianbo Zhang).
If references are entirely missing, you can add them using this form.